Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is an medical error just one tablet daily of kaletra and the same for combivir

Sep 4, 2017

Hello dr. I started pep around the 8 or 9 hours since the vih exposition, and the formulation that the doctor gave to me is this:

Kaletra one tablet per day Combivir one table per day

I having reading the usual formulation of the pep and discover that is the double respect of my formulation (kaletra two tablets daily twice and combivir one tablet daily twice)

Do you think that my formulation is an medical error? My version of treatment is going wrong? I'm in the 4 day of the treatment and i'm considering into to duplicate the basic treatment that my doctor recomended first.

Response from Dr. Young

Hello and thanks for posting.

I'll assume that you don't live in the US, where neither Kaletra or Combivir are longer recommended for treatment or prevention of HIV. Kaletra + Combivir would be a reasonable PEP regimen in the absence of better tolerated (and US-recommended) PEP treatments (typically raltegravir or dolutegravir with Truvada).

Having said that, you're right, both medications are dosed incorrectly. Kaletra should be dosed 400 mg/100 mg twice daily (usually two 200/50 mg tablets), or 800/200 mg once daily (usually 4 200/50 mg tablets); Combivir is dosed one 150/300 mg tablet twice daily.

I would take the medications as noted above (twice what your initial prescription says) and contact your PEP provider to get the correct prescription.

Be well, BY



Previous
I got 91 sgot and 50 sgpt
Next
Please advice (diagnosed with HIV and pneumonia)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement